Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 3, 2016, 4:56 PM CDT for Maury County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 3, 2016, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
County Maury County, TN
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132
WWUS84 KOHX 032156
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT WED AUG 3 2016
TNZ060-032245-
MAURY TN-
456 PM CDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MAURY COUNTY UNTIL 545 PM
CDT...
AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRING HILL...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SPRING HILL AND I-65 EAST OF COLUMBIA.
LAT...LON 3571 8710 3575 8693 3571 8682 3554 8685
3548 8704
TIME...MOT...LOC 2156Z 342DEG 12KT 3567 8697
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:56 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 3, 1:56 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Nashville TN 156 PM CDT WED AUG 3 2016 .DISCUSSION... As expected, cells are firing generally west of I-65 this afternoon with one SVR already under our belt. Expect most storms to remain below severe criteria the rest of the afternoon. Weak high pressure remains situated over Middle Tennessee today, although earlier high pressure aloft is starting to give way to an approaching shortwave from the NW, helping to enhance dynamics west of Nashville. The upper-level flow will continue to amplify overnight, setting the stage for more widespread activity on Thursday. Although we aren't outlooked for severe storms in Middle Tennessee, a few strong to severe cells cannot be ruled out tomorrow. After a reprieve on Friday, Saturday appears to be another active day as a rare summertime cold front drops southward through Middle Tennessee Saturday afternoon. This coupled with a NW flow aloft will help destabilize the atmosphere further, with a few storms again becoming strong to severe. Expect slightly cooler and less humid air to replace the current oppressive air mass following Saturday's FROPA, with Sunday and Monday being somewhat more pleasant. By Tuesday, however, temperatures will rebound and small rain chances will reappear. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and storms moving into western middle TN and through western KY early this afternoon will drift southeastward next few hours...so added VCTS to KCKV. Only isolated TSRA elsewhere across the region this afternoon and evening. Had noticeable fog this morning and kept brief mention of light fog again for a few hours near sunrise Thursday. Could cause a moment or two of MVFR. Isolated to scattered storms are possible early Thursday as weak upper disturbance drops toward the region from the northwest. Included VCTS at KCKV in the morning but left out of KBNA/KCSV forecasts for now. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 91 73 93 75 / 30 60 10 20 30 Clarksville 72 89 72 91 74 / 50 50 10 20 40 Crossville 69 85 69 85 70 / 10 60 30 50 30 Columbia 72 91 72 93 74 / 30 60 10 20 30 Lawrenceburg 72 90 72 92 74 / 20 50 10 30 30 Waverly 73 90 72 92 74 / 50 50 10 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........49
Hazardous weather outlook, Aug 3, 9:10 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 910 AM CDT WED AUG 3 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-041415- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 910 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 3, 1:51 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT WED AUG 3 2016
TNZ058-093>095-031930-
LEWIS TN-WAYNE TN-LAWRENCE TN-GILES TN-
151 PM CDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...NORTHWESTERN GILES...
WAYNE AND SOUTHERN LEWIS COUNTIES UNTIL 230 PM CDT...
AT 151 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHEAST OF HOHENWALD TO 6 MILES EAST
OF OLIVE HILL. MOVEMENT WAS SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...PULASKI...WAYNESBORO...LORETTO...COLLINWOOD...
SUMMERTOWN...ST. JOSEPH...ETHRIDGE...LYNNVILLE...GOODSPRING...
WESTPOINT...HENRYVILLE...LUTTS...IRON CITY AND LEOMA.
LAT...LON 3502 8796 3530 8799 3554 8749 3552 8733
3544 8729 3538 8697 3514 8708 3502 8737
TIME...MOT...LOC 1851Z 300DEG 32KT 3548 8750 3527 8792
LVSpecial weather statement, Aug 3, 1:59 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 159 PM CDT WED AUG 3 2016 TNZ006-007-025-026-031945- CHEATHAM TN-ROBERTSON TN-MONTGOMERY TN-DICKSON TN- 159 PM CDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROBERTSON...NORTHEASTERN DICKSON...NORTHWESTERN CHEATHAM AND MONTGOMERY COUNTIES UNTIL 245 PM CDT... AT 159 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF PEMBROKE TO 12 MILES NORTHEAST OF ERIN. MOVEMENT WAS SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CLARKSVILLE...SPRINGFIELD...COOPERTOWN...PLEASANT VIEW...CHARLOTTE... ADAMS...CEDAR HILL...SLAYDEN...PALMYRA...WOODLAWN...CUNNINGHAM AND CHEATHAM DAM. LAT...LON 3664 8674 3614 8732 3645 8761 3663 8747 TIME...MOT...LOC 1859Z 306DEG 26KT 3673 8726 3645 8754 LV
Special weather statement, Aug 3, 4:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 402 PM CDT WED AUG 3 2016 TNZ027-059-062-032145- DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN- 402 PM CDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 445 PM CDT... AT 402 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...OR 9 MILES NORTHEAST OF FRANKLIN...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE...OAK HILL... ANTIOCH...TRIUNE AND PERCY PRIEST LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3601 8636 3574 8669 3602 8685 3615 8665 TIME...MOT...LOC 2102Z 320DEG 12KT 3602 8671 BARNWELL
Special weather statement, Aug 3, 4:56 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT WED AUG 3 2016
TNZ060-032245-
MAURY TN-
456 PM CDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MAURY COUNTY UNTIL 545 PM
CDT...
AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRING HILL...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SPRING HILL AND I-65 EAST OF COLUMBIA.
LAT...LON 3571 8710 3575 8693 3571 8682 3554 8685
3548 8704
TIME...MOT...LOC 2156Z 342DEG 12KT 3567 8697
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:08 AM CDT | Dense Fog Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 5 hr |
| Aug 3, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 28 min |
| Aug 3, 1:51 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 39 min |
| Aug 3, 1:59 PM CDT | Special Weather Statement | OHX | Montgomery | 46 min |
| Aug 3, 4:02 PM CDT | Special Weather Statement | OHX | Rutherford | 43 min |
| Aug 3, 4:14 PM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 2 hr |
| Aug 3, 4:34 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson | 116 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.